MAUDE Adverse Event Report: COVIDIEN 6939 SPG GZ 4X4-12 STR 10'S; FIBER, MEDICAL, ABSORBENT

COVIDIEN 6939 SPG GZ 4X4-12 STR 10'S; FIBER, MEDICAL, ABSORBENT
Model Number 6939
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Physical samples were not received for the investigation as the product has been discarded.Four photos were provided for evaluation.A visual analysis was completed, and the reported issue was confirmed.It is clear from the photos that the gauze had loose fibers fraying out.Fraying is a condition whereby the product exhibits excess fibers separating from the product typically around the outer edges or areas where the product has been cut or slit.This is where the gauze tensile strength is weak in that part of the construction of the material.Sampling plans are in place for production at beginning, middle and ending of the lots for defects, fraying is one of the checks that is done on every lot.Without a sample for evaluation a root cause could not be determined, therefore appropriate corrective action to address the issue cannot be implemented.A remediation team is being put together to review this complaint.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.
 
Event or Problem Description
The customer reported that the gauze was fraying.Additional information provided by the customer stated that they use the gauze to wipe multiple wires/catheters that are entering the patient through a sheath during a cerebral angiogram.

Brand Name
6939 SPG GZ 4X4-12 STR 10'S
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9843296
Report Number1018120-2020-00408
Device Sequence Number2856076
Product Code FRL
UDI-Device Identifier10884521059320
UDI-Public10884521059320
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6939
Device Catalogue Number6939
Device Lot Number20A128762
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/17/2020
Patient Sequence Number1